Alert archive / Alaska / Red Flag Warnings in 2008
Red Flag Warning 8, NWS Anchorage, AK
NWS Anchorage, AK issued this red flag warning at May 14, 2008, 2:18 AM AKDT. It took effect at May 14, 2008, 12:00 PM AKDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2008, 2:18 AM AKDT (10:18 UTC)
- In effect from
- May 14, 2008, 12:00 PM AKDT
- Expired
- May 14, 2008, 8:04 PM AKDT
- In force
- 8 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
033 WWAK61 PAFC 141518 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 718 AM ADT WED MAY 14 2008 AKZ141-150500- /X.NEW.PAFC.FW.W.0008.080514T2000Z-080515T0500Z/ COPPER RIVER BASIN- 718 AM ADT WED MAY 14 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM ADT THIS EVENING FOR STRONG WINDS IN THE COPPER RIVER BASIN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM ADT THIS EVENING. SOUTH TO SOUTHEAST WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL DEVELOP OVER THE COPPER RIVER BASIN THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. HUMIDITIES THIS AFTERNOON ARE EXPECTED TO DROP TO NEAR 25 PERCENT...BUT SHOULD RECOVER LATE THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
2 follow-up statements
554 WWAK61 PAFC 142054 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 1254 PM ADT WED MAY 14 2008 AKZ111-150500- /X.EXA.PAFC.FW.W.0008.000000T0000Z-080515T0500Z/ MATANUSKA VALLEY- 1254 PM ADT WED MAY 14 2008 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM ADT THIS EVENING FOR STRONG WINDS IN THE MATANUSKA VALLEY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG WARNING FOR THE MATANUSKA VALLEY. THE WARNING IS IN EFFECT UNTIL 9 PM ADT THIS EVENING. EAST TO SOUTHEAST WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH HAVE DEVELOPED OVER THE MATANUSKA VALLEY AND WILL CONTINUE THROUGH TONIGHT. HUMIDITIES ARE EXPECTED TO DROP TO NEAR 25 PERCENT BY LATE THIS AFTERNOON...BUT SHOULD RECOVER IN THE LATE EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$ AKZ141-150500- /X.CON.PAFC.FW.W.0008.000000T0000Z-080515T0500Z/ COPPER RIVER BASIN- 1254 PM ADT WED MAY 14 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM ADT THIS EVENING FOR STRONG WINDS IN THE COPPER RIVER BASIN... A RED FLAG WARNING THE COPPER RIVER BASIN REMAINS IN EFFECT UNTIL 9 PM ADT THIS EVENING. SOUTHEAST WINDS 10 TO 20 MPH WITH GUSTS TO 30 MPH WILL DEVELOP OVER THE COPPER RIVER BASIN BY LATE THIS AFTERNOON AND THEN CONTINUE THROUGH TONIGHT. EXPECT HUMIDITIES OF 25 TO 40 PERCENT THROUGH THIS AFTERNOON AND THE EARLY EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC. $$
485 WWAK61 PAFC 150404 RFWAER RED FLAG WARNING NATIONAL WEATHER SERVICE ANCHORAGE AK 804 PM ADT WED MAY 14 2008 AKZ111-141-150515- /X.CAN.PAFC.FW.W.0008.000000T0000Z-080515T0500Z/ MATANUSKA VALLEY-COPPER RIVER BASIN- 804 PM ADT WED MAY 14 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE RED FLAG WARNING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at May 13, 11:30 AM AKDT, 14 hours 48 minutes earlier.
Area forecast discussion, May 13, 11:30 AM AKDT, 14 hours 48 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 430 PM ADT TUE MAY 13 2008 .ANALYSIS AND UPPER LEVELS... THE SURFACE LOW IS WEST OF SAINT PAUL WITH A TROUGH TO THE KUSKOKWIM DELTA ACROSS THE ALEUTIAN MOUNTAINS TO KODIAK ISLAND. ANOTHER TROUGH EXTENDS ACROSS THE INTERIOR FROM NORTON SOUND TO THE UPPER YUKON VALLEY ALONG THE ARCTIC FRONTAL BOUNDARY. A RIDGE BUILDING BACK OVER THE NORTH GULF COAST IS FURTHER WEAKENING THE REMNANTS OF THE FRONT THAT MOVED ONSHORE YESTERDAY. THE UPPER LOW IS SLIGHTLY SOUTHWEST OF THE SURFACE LOW AND THE UPPER TROUGH EXTENDS FROM THIS LOW ACROSS THE KUSKOKWIM VALLEY AND THE CHUGACH MOUNTAINS INTO THE SOUTHERN YUKON TERRITORY. ANOTHER MAJOR NORTH PACIFIC LOW IS RAPIDLY INTENSIFYING ABOUT 660 NM SOUTH OF COLD BAY. MOISTURE FROM A TYPHOON NEAR JAPAN IS BEING ENTRAINED IN THE UPPER JET AND FED INTO THIS LOW. .MODEL DISCUSSION... THE LAST TWO GFS RUNS HAVE FINALLY BEEN CONSISTENT WITH REGARD TO THE INCOMING NORTH PACIFIC STORM. THERE ARE SOME MINOR DIFFERENCES IN THE DEPTH AND LOCATION OF THIS LOW AS IT MOVES INTO THE GULF OF ALASKA AND THIS AGREES WITH THE ENSEMBLE MEAN. THE MORE CONSISTENT MODEL OUTPUT IS ALLOWING FOR HIGHER CONFIDENCE HOWEVER WE STILL HAVE SOME CONCERN AS THIS LOW IS COMING FROM OUTSIDE THE MODEL DOMAIN AND HAS SIGNIFICANT TROPICAL ENERGY ENTRAINED INTO IT. THE RIDGE THAT BUILDS IN BEFORE THE LOW IS EXPECTED TO PRODUCE ISSUES IN THE FIRE WEATHER REALM FOR THE SOUTH CENTRAL REGION AND COPPER RIVER BASIN TO THE EASTERN KUSKOKWIM VALLEY. .SHORT TERM FORECAST... IN THE EAST RAIN AND SHOWERS WILL TAPER OFF ALONG THE GULF COAST AS THE RIDGE BUILDS IN ADVANCE OF THE APPROACHING NORTH PACIFIC STORM TONIGHT AND WEDNESDAY. EXPECT THE BUILDING RIDGE TO PRODUCE THE STRONG SOUTH WIND ACROSS THE COPPER RIVER BASIN AND STRONG SOUTHEAST CROSS BARRIER WIND IN THE NORTHERN COOK INLET TO MATANUSKA VALLEY AREA THIS EVENING AND AGAIN WEDNESDAY. IT LOOKS LIKE THE WIND WILL DROP OFF TONIGHT AS CLEARING CONDITIONS SHOULD ALLOW FOR THE INVERSION TO FORM LATE TONIGHT. EXPECT THE INVERSION TO RAPIDLY BREAK WEDNESDAY MORNING. THE NEXT PUSH OF WIND AND MOISTURE WILL ARRIVE ALONG THE NORTH GULF COAST AND KODIAK ISLAND TONIGHT AND WE EXPECT THE MAJORITY OF THE PRECIPITATION TO REMAIN ALONG THE COASTAL AREAS AND SOUTHEAST EXPOSURES AS SOUTHEAST FLOW CAUSES DOWN SLOPING. FIRE WEATHER CONCERNS WILL AGAIN BE AN ISSUE WEDNESDAY IN THE COPPER RIVER BASIN AND MATANUSKA VALLEY TO THE ANCHORAGE AREA AS THE STRONG WIND AND LOW HUMIDITY WILL COMBINE FOR DANGEROUS FIRE WEATHER CONDITIONS. LATE WEDNESDAY THE LOW PUSH INLAND SPREADING CLOUDS AND COOLER MORE HUMID CONDITIONS ACROSS THE EASTERN DOMAIN OF THE FORECAST AREA. IN THE WEST SHOWERS WILL CONTINUE THROUGH WEDNESDAY OVER THE SW MAINLAND UNDER THE UPPER TROUGH ALOFT. HOWEVER STRATIFORM CONDITIONS ARE PREVALENT ALONG THE BERING SEA COAST AND BRISTOL BAY COAST BUT EXPECT THOSE CONDITIONS TO IMPROVE LATE NIGHT TO THE EARLY MORNING AS THE EAST OFFSHORE FLOW SETS UP IN ADVANCE OF THE INCOMING GULF STORM. AS THE TROUGH AND LOW MOVE INTO THE INTERIOR THURSDAY WITH THE WEAK TROUGH EXTENDING TO THE SOUTHWEST EXPECT THE MOISTURE TO MOVE BACK INTO THE BERING SEA COASTAL AREAS AND INCREASING THE CHANCE OF WIDESPREAD RAIN THURSDAY. RAIN AND SNOW SHOWERS WILL CONTINUE OVER THE BERING AND ALEUTIAN CHAIN UNDER THE UPPER LOW THROUGH THE WEEK AS THE UPPER LOW STAYS MAINLY STATIONARY OVER THE CENTRAL ALEUTIANS. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE MARINE...GALE 120 130 132 138 140 150 155 175 176 351 352. FIRE WEATHER...RED FLAG WARNING 111 141. SAM MAY 08
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 11:00 PM AKDT | Gale Warning | AFC | 48 hr | |
| May 13, 11:00 PM AKDT | Small Craft Advisory | AFC | 24 hr | |
| May 13, 11:00 PM AKDT | Storm Warning | AFC | 12 hr | |
| May 13, 11:00 PM AKDT | Storm Warning | AFC | 24 hr | |
| May 14, 11:00 AM AKDT | Gale Warning | AFC | 24 hr | |
| May 14, 11:00 AM AKDT | Gale Warning | AFC | 12 hr | |
| May 14, 11:00 AM AKDT | Small Craft Advisory | AFC | 4 days | |
| May 14, 11:00 AM AKDT | Small Craft Advisory | AFC | 12 hr |
Nearby
Red Flag Warnings in Alaska, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.